EconPapers    
Economics at your fingertips  
 

Stability and venture structures in multilateral matching

Keisuke Bando and Toshiyuki Hirai

Journal of Economic Theory, 2021, vol. 196, issue C

Abstract: We consider a multilateral matching market, where two or more agents can engage in a joint venture via multilateral contracts. Possible joint ventures are exogenously given. We study four stability concepts: stability, weak setwise stability, strong group stability, and setwise stability. We characterize the structure of possible joint ventures that guarantee the efficiency and existence of outcomes satisfying these stability concepts under general preference profiles. Specifically, we show that any stable outcome, weakly setwise stable outcome, and setwise stable outcome are efficient for any preference profile if and only if the structure of possible joint ventures satisfies a condition called the acyclicity. We also show that the acyclicity is a necessary and sufficient condition for the existence of a stable outcome and strongly group stable outcome for any preference profile. Moreover, we show that a weaker condition called the no-crossing property is a necessary and sufficient condition for the existence of a weakly setwise stable outcome and setwise stable outcome for any preference profile.

Keywords: Multilateral matching; Acyclic venture structure; No-crossing property; Stable outcome; Weakly setwise stable outcome (search for similar items in EconPapers)
JEL-codes: C62 C78 D85 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053121001095
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:196:y:2021:i:c:s0022053121001095

DOI: 10.1016/j.jet.2021.105292

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jetheo:v:196:y:2021:i:c:s0022053121001095